MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83775
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Necrosis (1971); Embolism/Embolus (4438); Pancreatitis (4481)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil pack migrated.A 5mm x 8cm idc-18 soft interlocking detachable coil was selected for use in an embolization procedure to treat a splenic artery aneurysm.Near the end of the procedure, the coil pack migrated downstream at least 5cm distally in the splenic artery.The coil pack contained nine coils.All devices were left inside the patient.The patient was admitted for observation.Tissue necrosis occurred, and the patient was treated for acute pancreatitis.The patient was ultimately discharged.No further patient complications were reported.
 
Event or Problem Description
It was reported that the coil pack migrated.A 5mm x 8cm idc-18 soft interlocking detachable coil was selected for use in an embolization procedure to treat a splenic artery aneurysm.Near the end of the procedure, the coil pack migrated downstream at least 5cm distally in the splenic artery.The coil pack contained nine coils.All devices were left inside the patient.The patient was admitted for observation.Tissue necrosis occurred, and the patient was treated for acute pancreatitis.The patient was ultimately discharged.No further patient complications were reported.It was further reported that after the procedure, a splenic infarct was confirmed by computerized tomography (ct) showing loss of enhancement of the inferior spleen where the coil pack sat.The infarct remained inert, and no infection occurred; however, a discussion was had for subsequent surgical splenectomy to reduce the chance of possible complications of splenic infarct.This was ultimately not pursued as the patient was okay on conservative management.
 
Additional Manufacturer Narrative
Correction: h6 patient codes.
 
Event or Problem Description

Brand Name
IDC
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15900812
Report Number2124215-2022-50004
Device Sequence Number12030043
Product Code KRD
UDI-Device Identifier08714729158769
UDI-Public08714729158769
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model Number83775
Device Catalogue Number83775
Device Lot Number0029368693
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/15/2022
01/12/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/08/2023
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown